An Integral Equation Related to the Exterior Riemann- Hilbert Problem on Region with Corners


  • Zamzana Zamzamir
  • Munira Ismail
  • Ali H. M. Murid



Riemann-Hilbert problem, Fredholm integral equation,


Nasser in 2005 gives the first full method for solving the Riemann-Hilbert problem (briefly the RH problem) for smooth arbitrary simply connected region for general indices via boundary integral equation. However, his treatment of RH problem does not include regions with corners. Later, Ismail in 2007 provides a numerical solution of the interior RH problem on region with corners via Nasser’s method together with Swarztrauber’s approach, but Ismail does not develop any integral equation related to exterior RH problem on region with corners. In this paper, we introduce a new integral equation related to the exterior RH problem in a simply connected region bounded by curves having a finite number of corners in the complex plane. We obtain a new integral equation that adopts Ismail’s method which does not involve conformal mapping. This result is a generalization of the integral equation developed by Nasser for the exterior RH problem on smooth region. The solvability of the integral equation in accordance with the Fredholm alternative theorem is presented. The proof of the equivalence of our integral equation to the RH problem is also provided.


N. I. Muskhelishvili, Singular Integral Equations, English translation of Russian edition 1953, Leyden:Noordhoff, 1977.

P. Henrici, Applied and Computational Complex Analysis, Vol. 3, New York: John Wiley, 1986.

F. D. Gakhov, Boundary Value Problem, English translation of Russian edition 1963, Oxford: Pergamon Press,1966.

A. H. M. Murid and M. M. S. Nasser, Bull. Malaysian Math. Sc. Soc. (Second Series), 26 (2003) 13-33.

P. N. Swarztrauber, SIAM Journal of Numerical Analysis, 9 (1972) 300-306.

M. Ismail, Numerical Solution of the Interior Riemann-Hilbert Problem on Region with Corners via Boundary Integral Equation, Ph.D. Thesis, Universiti Teknologi Malaysia, 2007.

M. Ismail, A. H. M. Murid and B. Sanugi, International Journal of Simulation And Process Modelling, Inderscience Enterprise Ltd., 2 (2006) 25-32.

M. Ismail, B. Sanugi and A. H. M. Murid, International Journal of Pure and Applied Mathematics, Academic Publication, Bulgaria, 31 (2006) 379-400.

M. M. S. Nasser, Boundary Integral Equation Approach for the Riemann Problem, Ph.D. Thesis, Universiti Teknologi Malaysia, 2005.

R. Wegmann, A. H. M. Murid and M. M. S. Nasser, J. Comput. Appl. Math., 182 (2005) 388-415.

E. Hille, Analytic Function Theory, Vol. 1, New York: Chelsea Publishing Company, 1973.